extremely high blood first thing in the morning

2 posts, 2 contributors

Search the DAFNE Online Forums

 
tommo DAFNE Graduate
Norfolk and Norwich University Hospital
5 posts

Just recently I have been experiencing blood sugars of 11.0 to 18.3. My HCP has changed the timing of my Levemer from last thing at night to after breakfast as she believes I am hypoing in the middle of the night without knowing it.
Has anybody else experienced this? What is the remedy as at present I am tweeking my Novarapid at meal times to try to reduce the high blood sugars during the day.

I would welcome anyone's thoughts!

sjohno DAFNE Graduate
Royal Derby Hospital
24 posts

Hi Tommo

Have you tested your bloods around the 3amish in the early mornings? It's a pain but you can see if you are dipping into a hypo as suggested by your HCP.

You could also be subject to the Dawn Phenomenon please find below a link that you can read up on.

https://www.diabetes.co.uk/blood-glucose/dawn-phenomenon.html

With your Levemir are you on one dose or a split dose? I too am on one dose of Levemir 13 units daily at 5pm and with me it does last 24 hours BUT I understand from reading other T1 diabetics it doesn't last the full 24hrs so they are on a split dose i.e. morning/night.

Good luck with sorting it all out Smile

Sarah